MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TROPONIN I ES REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TROPONIN I ES REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802301
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected troponin es result was obtained from a single patient sample using vitros troponin i es (tropi es) reagent lot 6110 on a vitros xt 7600 integrated system.The result was considered discordant when compared to a vitros hs troponin i (hstni) result obtained from the same patient sample.Patient 1 vitros tropi es result of 0.107 ng/ml (above the upper reference interval) versus the expected result of <1.5 ng/l.A vitros hstni result of <1.5 ng/l (below the cutoff for determination of acute myocardial infarction) cutoff 11 ng/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible higher than expected vitros tropi es result was reported from the laboratory.A physician questioned the result, and no treatment was initiated, altered, or stopped based on the reported result and a corrected report of <1.5 ng/l (vitros hstni) was later issued for the patient.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a higher than expected troponin es result was obtained from a single patient sample using vitros troponin i es (tropi es) reagent lot 6110 on a vitros xt 7600 integrated system.The result was considered discordant when compared to a vitros hs troponin i (hstni) result obtained from the same patient sample.A definitive assignable cause could not be determined.Based on historical qc fluid results, a vitros tropi es lot 6110 performance issue is not a likely contributor to the event.However, the customer does not process a control fluid with a troponin i concentration at or below the url.Therefore, the performance of the vitros tropi es reagent lot 6110 at or below the url concentration of 0.034 ng/ml cannot be determined, and a reagent issue cannot be entirely ruled out as a contributing factor to the event.The customer did not perform a precision test on the analyzer; therefore, instrument performance at the time of the event could not be verified.However, there was no evidence indicating an instrument related issue.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros tropi es reagent lot 6110.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TROPONIN I ES REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24278461
Report Number3007111389-2026-00027
Device Sequence Number8289712
Product Code MMI
UDI-Device Identifier10758750002504
UDI-Public(01)10758750002504(17)260330(11)250410(10)6110
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Catalogue Number6802301
Device Lot Number6110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown